Arimidex long term side effects

Common Questions and Answers about Arimidex long term side effects

arimidex

I am a 68 year old female who took Estratest for 5 years; Levothroid, 10 years. I have severe dead nerve endings in both hands and it is starting in my toes. I am healthy, exercise, I eat healthy foods. The numbness comes from both shoulders, goes down my arms to my fingers with a burning glow of red. I can open and close both hands, but, I have trouble picking things up. What are the long term effects if I continue without medication for my numbness? What type of medicines help?
Is there a limit on how long I can take these shots? Are there any side effects for long term usage? My doctor said she would do it as long as I wanted to. I am 52 and surely I must be nearing menopause. I get my hormone levels monitored almost every month and it still states premenopausal. What does the hormone level have to be to be in menopause?
Studies continue regarding it's use in the adjuvant setting but currently we don't have information as to its long term effectiveness in terms of recurrence or survival benefit. In terms of side effects of Arimidex those reported greater than 5% incidence = flushing, mild nausea, vomiting, Increased bone and tumor pain (women with bone metastases).
The data is only based on 47 months of follow up so currently Tamoxifen is often still being recommended by many oncologists, as it is a more known entity and we have long term information on side effects etc. and want to see if these numbers will continue to hold as time goes on. Discuss with your oncologist the problems that you are having with the tamoxifen, the risks and benefits to this, as well as, other treatments for your particular situation.
The data is only based on 47 months of follow up so currently Tamoxifen is often still being recommended by many oncologists, as it is a more known entity and we have long term information on side effects etc. and want to see if these numbers will continue to hold as time goes on. Discuss with your oncologist the problems that you are having with the tamoxifen, the risks and benefits to this, as well as, other treatments for your particular situation.
How much of this is possibly a long term effect of the chemo? How much is side effects of my meds? What does a lack of estrogen have to do with any of these symptoms? This discussion is related to <a href='http://www.medhelp.org/posts/show/258014'>The long-term side effects of chemotherapy.</a>.
Hi. Arimidex really has a side effect of decreasing bone mineral density, and therefore making the person prone to fracture. The incidence of this in the general population is about 5%. However, these side effects are offset by the major clinical benefit which is prevention of disease recurrence and may ultimately prolong survival. This will all depend on how you accept these risks.
Thanks for your response. Are you on Tamoxifen or Arimidex? Also what other side effects have you experienced having no ovaries and is it different because you had a total hysterectomy? Doctors keep avoiding or telling me that the side effects are no big deal and there are things to help, but already having breast cancer I know things are tricky in the hormone department. Hope you are doing well. Thanks!
Has there been any research of the long term effects of chemo or the medication on persons with CP?
Is the additional 3% improvement in recurrence-free survival worth the potential long term side effects brought about by the chemotherapy? Some of the adverse effects of Taxotere may be long lasting, such as the intermittent muscle cramps and the numbness/pain/ tingling at the tips of the fingers and toes.
Hi, There are usually no immediate side effects from each radiation treatment given to the breast. Most patients develop fatigue that builds up gradually over the course of therapy.This slowly goes away after a few months following treatment.Most patients develop dull aches or sharp shooting pains in the breast that may last for a few seconds or minutes.The most common side effect needing attention is skin reaction,like reddening, dryness and itching of the skin after a few weeks.
This is not only acceptable, it is the most up-to-date approach. A recent study confirmed the long-term superior efficacy and safety of anastrozole (Arimidex) over tamoxifen as initial adjuvant therapy for postmenopausal women with hormone-sensitive early breast cancer. It is apparently considered likely that this would hold true for the other AIs, such as Aromasin, but if you wish, you could ask your doctor about the possibility of trying Arimidex in place of Aromasin. Best wishes...
I don't know about the medication but as a friend I would sit her down and tell her that you are worried that the medication could cause long term effects. A good friend would welcome your concerns and you are only telling her because you care about her. Maybe print out some information about the medication to show her and than she will have something to take to her doctor. There are too many medications out there for her to take one that is causing her problems. Best wishes to your friend.
He goes on to add that Arimidex is probably better than Tamoxifin, although long term effects of Arimidex are not as well understood. Also, my tumor status is generally better than the average person used in the study. My question is, do I take the chemo? I have been offered CMF. By the way, 2% improvement in 5 year survivability is important to me.
I have shared. I just want to mention that some of the long term side effects that were listed on the standard pharmacy page (attached with prescriptions) do concern me and I do hope that your doctor(s) have discussed this with you or that you've found enough info on your own to keep you knowlegable. I haven't researched any yet, but really plan to. I definitely will keep you & all others posted on my progress (or lack of) with Tamoxifen.
The data is only based on 47 months of follow up so currently Tamoxifen is often still being recommended by many oncologists, as it is a more known entity and we have long term information on side effects etc. and want to see if these numbers will continue to hold as time goes on. Regarding your specific question, it is uncertain that a switch to Arimidex would change your experience of hot flashes as this is still a common side effect of this medication also.
The effects are cumulative and with each session I became more nauseous and more brain fogged. It sucks, the long term side effects of both chemo and rads are not fun, but I don't have regrets. It is a personal decision that needs to be made after all information is gathered and understood. Once the decision is made, you can never look back with what if's...so be sure.
I AM happy to be alive but I am a part of a huge group of survivors with evolving long term side effects from treatment.
I have no side effects that worry me daily, just very concerned about taking methotrexate and its' long term serious side effects.. My latest blood results show some factors out of range and I will discuss these next Wed when I have an appt with my gastro. There are some important new drugs about to be approved in England for Crohn's: Humira, Cimzia, and Tysabri, which are anti-TNF biologic therapies.I understand Crohn's patients over-expres TNF Alpha.
It also means taking responsibility for any ill effects, short term or long term, that may not yet be known. We simply cannot make such recommendations on an internet forum.
I am also on Tamoxifin for the next 5 years (so far so good as far as NO side effects but only on for 3 weeks so far). As for the radiation - it is going well too - I know it is too soon to have any side affects (fatigue) but I am being optimistic and thinking positively about having little to no problems. In our community they actually have a free exercise class set up for people undergoing cancer treatment (radiation, chemo, etc).
Wish they had told me of these long term effects before. Thankfully, no new tumours found. Surprisingly, he has now referred me to a Professor of Endocrinology - complex "multi factorial problems" as he put it. With being on steroids for Crohn's some 30+ years, and now on Arimidex for breast cancer, my bone density has been seriously depleted.
Concerned continuing mtx indefinitely - gastro will not prescribe any more steroids due to steroid induced psychosis when dx with bc in 2003.Any info on long term mtx side effects? Only info I can find is in the BMJ,June 14,2007,use of mtx for rheumatoid arthritis. Mtx not licensed for Crohn's by mfrs in England, but is available off licence. The mortality figures disconcerting.
MedHelp Health Answers